{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2025,11,12]],"date-time":"2025-11-12T14:45:09Z","timestamp":1762958709356,"version":"3.45.0"},"reference-count":10,"publisher":"American Society of Consultant Pharmacists","issue":"11","content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":["sr care pharm"],"published-print":{"date-parts":[[2025,11,1]]},"abstract":"<jats:p>In this case, a 67-year-old male experienced a progression of his Parkinson\u2019s disease symptoms following an inpatient hospitalization for pneumonia. He presents to the neurology clinic for follow-up, where the neurology ambulatory care pharmacist was consulted to assist with his\n case. The pharmacist identified a medication reconciliation discrepancy that resulted in an unintentional change in the dosing frequency of his carbidopa\/levodopa. This, combined with the initiation of metoclopramide, a dopamine-receptor antagonist, led to a worsening of his Parkinson\u2019s\n symptoms. His carbidopa\/levodopa dose was titrated back to the previous regimen, metoclopramide was discontinued, and his symptoms significantly improved. This case highlights the importance of best practices in medication reconciliation for patients with Parkinson\u2019s disease, the impact\n of drug-disease interactions, and emphasizes the critical role of ambulatory care pharmacists in geriatric patient care.<\/jats:p>","DOI":"10.4140\/tcp.n.2025.443","type":"journal-article","created":{"date-parts":[[2025,11,12]],"date-time":"2025-11-12T14:40:15Z","timestamp":1762958415000},"page":"443-449","source":"Crossref","is-referenced-by-count":0,"title":["The Importance of Medication Reconciliation in a Patient with Parkinson\u2019s Disease"],"prefix":"10.4140","volume":"40","author":[{"given":"Sarah Steely","family":"Wright","sequence":"first","affiliation":[{"name":"1Baptist Health Medical Center - North Little Rock, North Little Rock, Arkansas"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Charlie","family":"Wright","sequence":"additional","affiliation":[{"name":"2Harding University College of Pharmacy, Searcy, Arkansas"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"2625","reference":[{"key":"ref1","first-page":"2025","article-title":"International Parkinson and Movement Disorder Society","volume":"21","year":"2008"},{"issue":"16","key":"ref2","doi-asserted-by":"crossref","first-page":"1842","DOI":"10.1001\/archinte.165.16.1842","article-title":"Posthospital medication discrepancies: prevalence and contributing factors","volume":"165","year":"2005","journal-title":"Arch Intern Med."},{"issue":"12","key":"ref3","doi-asserted-by":"crossref","first-page":"954","DOI":"10.1136\/bmjqs-2018-008233","article-title":"Effects of a multifaceted medication reconciliation quality improvement intervention on patient safety: final results of the MARQUIS study","volume":"27","year":"2018","journal-title":"BMJ Qual Saf."},{"issue":"8","key":"ref4","first-page":"371382","article-title":"A toolkit to disseminate best practices in inpatient medication reconciliation: multicenter medication reconciliation quality improvement study (MARQUIS)","volume":"39","year":"2013","journal-title":"Jt Comm J Qual Patient Saf."},{"key":"ref5","article-title":"Hospital safety guide for people with Parkinson\u2019s disease","year":"2025"},{"key":"ref6","article-title":"Medication-related problems in older adults","year":"2025","journal-title":"Merck Manual Professional Version"},{"key":"ref7","article-title":"Medications to avoid with Parkinson\u2019s disease","year":"2024"},{"issue":"7","key":"ref8","doi-asserted-by":"crossref","first-page":"2052","DOI":"10.1111\/jgs.18372","article-title":"updated AGS Beers Criteria\u00ae for potentially inappropriate medication use in older adults.","volume":"71","year":"2023","journal-title":"J Am Geriatr Soc."},{"key":"ref9","doi-asserted-by":"crossref","first-page":"6","DOI":"10.1038\/s41531-018-0042-8","article-title":"Management of constipation in patients with Parkinson\u2019s disease","volume":"4","year":"2018","journal-title":"NPJ Parkinsons Dis."},{"key":"ref10","article-title":"Parkinson\u2019s and skin problems","year":"2024"}],"container-title":["The Senior Care Pharmacist"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/www.ingentaconnect.com\/content\/ascp\/tscp\/2025\/00000040\/00000011\/art00004","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,11,12]],"date-time":"2025-11-12T14:40:24Z","timestamp":1762958424000},"score":1,"resource":{"primary":{"URL":"https:\/\/www.ingentaconnect.com\/content\/10.4140\/TCP.n.2025.443"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2025,11,1]]},"references-count":10,"journal-issue":{"issue":"11","published-print":{"date-parts":[[2025,11,1]]}},"alternative-id":["2639-9636(20251101)40:11L.443;1-"],"URL":"https:\/\/doi.org\/10.4140\/tcp.n.2025.443","relation":{},"ISSN":["2639-9636"],"issn-type":[{"value":"2639-9636","type":"print"}],"subject":[],"published":{"date-parts":[[2025,11,1]]}}}